Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 172, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2002, 1:16 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2002, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 5, 2002, 1:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gallatin County, IL, Saline County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 051816 SVRPAH ILC059-165-051845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 116 PM CDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GALLATIN COUNTY IN SOUTHERN ILLINOIS SALINE COUNTY IN SOUTHERN ILLINOIS * UNTIL 145 PM CDT * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ELDORADO...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL NORTHEASTERN SALINE COUNTY AT 130 PM CDT RURAL NORTHWESTERN GALLATIN COUNTY AT 130 PM CDT LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. LAT...LON 3774 8842 3791 8821 3791 8850 3783 8857
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:45 AM CDT, 10 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 2:45 AM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT WED JUN 5 2002 AT 07Z A COLD FRONTAL BOUNDARY WAS JUST NORTHWEST OF THE CWFA...FROM ROUGHLY EAST CENTRAL ILLINOIS TO JUST NORTH OF ST. LOUIS INTO SW MISSOURI. THE AIRMASS ACROSS THE FA EARLY THIS MORNING WAS FAIRLY UNSTABLE. SFC BASED LIS RUNNING -2 TO -4...WITH SFC AND H8 THETA-E RIDGES COINCIDENT. THUS SCATTERED CONVECTION CONTINUES TO FIRE UP FROM WEST KY AND SRN IL INTO SW INDIANA. FOLLOWING THE AVN...FOR TODAY...THE SFC FRONT IS FORECAST TO GRADUALLY PROGRESS EAST ACROSS THE FA. WHILE SCATTERED CONVECTION IS POSSIBLE ABOUT ANYTIME...BETTER MOISTURE AND FORCING (SEEN ON OMEGA AND Q-VEC PLANVIEWS) SHOWS UP LATE TODAY. SO WILL GO WITH LIKELY POPS TODAY. CHANCE POPS SEEM IN ORDER TONIGHT. THE FRONT SHIFTS SOUTH AND EAST AWAY FROM THE FA...WITH THE BETTER UPPER FORCING ALSO SHIFTING EAST. BY 12 UTC THURSDAY...THE FRONTAL PROGRESSION SLOWS A BIT...AND THERE IS A RESURGENCE OF DYNAMICAL SUPPORT FCST WHILE A SFC WAVE RIDES NORTHEAST ALONG THE FRONT BEFORE DAMPENING OUT. SO...WILL HAVE A MORNING POP FOR OUR SE COUNTIES IN WRN KY. AS THE DAY WEARS ON THURSDAY...SHOULD SEE A DECREASE IN THE CLOUDS AS GOOD SUBSIDENCE AND DRYING OCCUR...AS THE UPPER TROF SHIFTS EAST. WX SHOULD BE TRANQUIL THURSDAY NIGHT THROUGH SATURDAY...AS SFC RIDGING SETS UP FROM THE EAST COAST ACROSS THE MIDDLE OF THE NATION TO TEXAS. PREVIOUSLY...THE AVN AND MRF WERE FAIRLY AGGRESSIVE IN DRIVING MOISTURE NORTH TOWARD THE CWFA ON SATURDAY...SUGGESTING A CHANCE OF CONVECTION. HOWEVER...THE ECMWF SUGGESTED NOT AS IT FORECAST UPPER RIDING OVER THE SE U.S. THE NEW AVN/MRF ARE HOLDING ON TO THEIR EARLIER SOLUTIONS...BUT NOW ARE SLOWER BRINGING DEEPER MOISTURE NORTHWARD TOWARD THE FA. SO WILL KEEP SAT DRY...BUT WILL HAVE TO MONITOR...AS IT MAY BE FAIRLY UNSTABLE. IN THE MEANTIME...THE NEW MRF RUN NOW LINES UP MORE WITH THE PREVIOUS TWO AVN RUNS...AND SLOWER ECMWF (WHICH MAY BE TOO SLOW AND TOO CUT OFF) WITH REGARD TO THE UPPER TROF THAT MOVES OUT OF WRN CANADA INTO THE ROCKIES BY 00 UTC MON. SO THE PREVIOUS FCST THINKING OF A SLOWER ARRIVAL TIME OF A FRONT EARLY NEXT WEEK...AND OF HOLDING ONTO A CHANCE OF CONVECTION THROUGH TUESDAY LOOKS TO BE ON TRACK...AND WILL CONTINUE WITH THAT. MAV/FWC IN DECENT AGREEMENT TODAY THROUGH THURSDAY NIGHT...SO HAVE ACCEPTED. ONLY MINOR MODIFICATIONS MADE TO TEMPERATURES IN THE REMAINDER OF THE FORECAST. .PAH...NONE. NOLES
In the hours before
Special weather statement, Jun 5, 11:29 AM CDT, 1 hour 47 minutes before
MOZ086-087-100-107>111-051700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1129 AM CDT WED JUN 5 2002 STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS TO 45 MPH... AND POSSIBLY SMALL HAIL WILL MOVE THROUGH POPLAR BLUFF... HENDRICKSON...QULIN...AND FISK BEFORE NOON. IF YOU ARE IN THE PATH OF THESE STORMS TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
Special weather statement, Jun 5, 12:46 PM CDT, 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT WED JUN 5 2002 A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF 45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE FROM PETERSBURG INDIANA THROUGH HARRISBURG ILLINOIS AND PADUCAH TO NEW MADRID. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH. THE STRONGEST STORMS WILL MOVE SOUTH AND EAST OF THE WABASH AND OHIO RIVERS AROUND 3 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:44 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.